Alert archive / Texas / Red Flag Warnings in 2018

Red Flag Warning 3, NWS Lubbock, TX

January 25, 201810 counties in Texas

NWS Lubbock, TX issued this red flag warning at Jan 25, 2018, 3:40 AM CST for 10 counties in Texas. It took effect at Jan 25, 2018, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 25, 2018, 3:40 AM CST (09:40 UTC)
In effect from
Jan 25, 2018, 12:00 PM CST
Expired
Jan 25, 2018, 7:00 PM CST
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Garza County, TX, Hall County, TX, Kent County, TX, King County, TX, Motley County, TX, Stonewall County, TX

The radar

The Lubbock radar (KLBB), 107 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2018-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2018-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3848 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

660 
WWUS84 KLUB 250940
RFWLUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lubbock TX
340 AM CST Thu Jan 25 2018

TXZ025-026-032-038-260100-
/O.NEW.KLUB.FW.W.0003.180125T1800Z-180126T0100Z/
Hall-Childress-Cottle-King-
340 AM CST Thu Jan 25 2018

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING FOR PORTIONS OF THE ROLLING PLAINS AND EXTREME
SOUTHEASTERN PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR 
MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE 
DANGER...

The National Weather Service in Lubbock has issued a Red Flag
Warning, which is in effect from noon today to 7 PM CST this
evening. 

* Wind...SOUTHWEST 15 TO 20 MPH.

* Humidity...10 TO 15 PERCENT.

* Fuels...Critically dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent or already occurring. These conditions can create
rapid wildfire growth.

&&

$$
1 follow-up statement
064 
WWUS84 KLUB 251957
RFWLUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lubbock TX
157 PM CST Thu Jan 25 2018

TXZ031-036-037-042>044-260100-
/O.EXA.KLUB.FW.W.0003.000000T0000Z-180126T0100Z/
Motley-Crosby-Dickens-Garza-Kent-Stonewall-
157 PM CST Thu Jan 25 2018

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING FOR
PORTIONS OF THE ROLLING PLAINS AND EXTREME SOUTHEASTERN PANHANDLE
FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF
15 PERCENT OR LESS AND A HIGH FIRE DANGER...

The National Weather Service in Lubbock has issued a Red Flag
Warning, which is in effect until 7 PM CST this evening. 

* Wind...SOUTHWEST 15 TO 25 MPH.

* Humidity...6 TO 13 PERCENT.

* Fuels...Critically dry.

* Lightning...Isolated thunderstorms will have the potential to 
  spark fires while providing little to no rainfall.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent or already occurring. These conditions can create
rapid wildfire growth.

&&

$$

TXZ025-026-032-038-260100-
/O.CON.KLUB.FW.W.0003.000000T0000Z-180126T0100Z/
Hall-Childress-Cottle-King-
157 PM CST Thu Jan 25 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR PORTIONS OF THE ROLLING PLAINS AND EXTREME SOUTHEASTERN
PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE
HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER...

* Wind...SOUTHWEST 15 TO 25 MPH.

* Humidity...8 TO 15 PERCENT.

* Fuels...Critically dry.

* Lightning...Isolated thunderstorms will have the potential to 
  spark fires while providing little to no rainfall.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent or already occurring. These conditions can create
rapid wildfire growth.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Jan 25, 3:40 AM CST, 0 minutes earlier.

Area forecast discussion, Jan 25, 3:40 AM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
340 AM CST Thu Jan 25 2018

.DISCUSSION...

A closed upper low over southern New Mexico will open up as it moves
across the South Plains and Panhandle today. No precip is expected
with the system and the main concerns are going to be fire weather
with breezy winds and low dewpoints. Dewpoints are expected to
increase late afternoon into this evening as moisture is advected
north from the Gulf. However, seeing how dewpoints were several
degrees lower than guidance yesterday, have gone on the low side of
guidance for this afternoon. Breezy south-southwest surface winds
will decrease some on Friday as the pressure gradient relaxes. Winds
will also become more southwesterly with the downslope component
helping to warm temperatures to the mid to upper 60s on Friday. A
surface cold front extending from a low over the Great Lakes is
still on track to move through the South Plains Friday evening.
Though winds look to be a little stronger behind the front, they
will still be fairly weak--from the northeast 5 to 10 mph on
Saturday. The upper trough over the eastern US will deepen as it
moves east with upper level ridging building in over the CWA early
in the week. Surface lee troughing will develop on Tuesday with
breezy winds possible Tuesday into Wednesday. Temperatures will
moderate through the week with highs in the mid 60s. The next
upper level trough will move through late week brining much cooler
air from Canada.

FIRE WEATHER...

Winds will be borderline Red Flag criteria this afternoon. Given
the uncertainty with very low humidity and ERC levels up to and
slightly above 90%, have decided to go with a Red Flag warning for
Hall, Childress, Cottle and King counties. Elevated fire weather
conditions will continue for the rest of the CWA. A cold front
Friday evening will ease fire weather concerns for the weekend
with winds shifting to the northeast.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon today to 7 PM CST this evening for
TXZ025-026-032-038.

&&

08/08
Hazardous weather outlook, Jan 24, 6:55 PM CST, 8 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
655 PM CST Wed Jan 24 2018

TXZ021>044-260100-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
655 PM CST Wed Jan 24 2018

This Hazardous Weather Outlook is for the South Plains...Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Warm, dry and gusty winds will create elevated to low-end critical
fire weather across the region Thursday afternoon.

Nearby

Red Flag Warnings in Texas, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.